Are hair loss, weak muscles, tiredness caused by Zetia or Lopid?



By Lynn from Phoenix, AZ on January 10, 2006
Category: Zetia (Oral)


My doctor has prescribed Lopid (Gemfibrozil) and Zetia for my cholesterol. Before taking the meds, my cholesterol was around 220, but with high HDL of about 80, and my triglycerides were around 150.
I also take Diovan for high blood pressure, which with medication is normal.
I had a CAT scan done recently on my heart which indicated "zero" calcification, but sofl placque being possible reason for 30 - 40% blockage in right and left heart blood vessels, which were also tortuous.
I am 60 years old. I am about 30 pounds overweight, have a fatty liver, and am mildly active.
The Lopid was prescribed first. After nearly a year with no meaningful change in cholesterol levels, the doctor added Zetia a few months ago. The cholesterol dropped to 183 almost immediately.
Doctor now wants me to double up on the Lopid to 2 pills daily (was taking one).
I have noticed over the past few months that I am more tired than usual, muscles seem weaker, and my hair, which was never thick, has thinned greatly in the past several months to the point where itís embarassing.
Given this info, do you think I need to be on these meds, or should I quit one or both?



Write a Reply